MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 3-4 13M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 3-4 13M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453279
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka the lgn xlpe dished isrt sz 3-4 13m was found to be not engaging to the tibia baseplate.Upon thorough inspection, was noticed one side of the articular insert noted to have a defect.The procedure was completed with a delay less than or equal to 30min using a smith-nephew back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned insert confirms minor damage to the lock detail, more than likely from attempting to snap into the baseplate.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN XLPE DISHED ISRT SZ 3-4 13M
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11478891
Report Number1020279-2021-02081
Device Sequence Number3625366
Product Code JWH
UDI-Device Identifier00885556255681
UDI-Public00885556255681
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453279
Device Catalogue Number71453279
Device Lot Number18HM03538
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1